Fractal geometry and seismicity in the Mexican subduction zone

F. Angulo-Brown, A. H. Ramírez-Guzmán, E. Yépez, A. Rudolf-Navarro, C. G. Pavía-Miller

Research output: Contribution to journalArticle

19 Citations (Scopus)

Abstract

By means of the box counting method we calculate the fractal dimension D of the distribution of faults, fractures and lineaments in a region of the southern Mexican Pacific coast. The results suggest that in the spatial sense the b-value of the Gutenberg-Richter law and the fractal dimension are positively correlated. We also suggest that D depends on the depth of the seismogenic zone.
Original languageAmerican English
Pages (from-to)29-33
Number of pages25
JournalGeofisica Internacional
StatePublished - 1 Jan 1998

Fingerprint

Fractals
Fractal dimension
lineament
subduction zone
seismicity
fractals
geometry
Geometry
coast
coasts
Coastal zones
boxes
counting
distribution
method

Cite this

Angulo-Brown, F., Ramírez-Guzmán, A. H., Yépez, E., Rudolf-Navarro, A., & Pavía-Miller, C. G. (1998). Fractal geometry and seismicity in the Mexican subduction zone. Geofisica Internacional, 29-33.
Angulo-Brown, F. ; Ramírez-Guzmán, A. H. ; Yépez, E. ; Rudolf-Navarro, A. ; Pavía-Miller, C. G. / Fractal geometry and seismicity in the Mexican subduction zone. In: Geofisica Internacional. 1998 ; pp. 29-33.
@article{1aa7268562894138ba3ccd3288275e53,
title = "Fractal geometry and seismicity in the Mexican subduction zone",
abstract = "By means of the box counting method we calculate the fractal dimension D of the distribution of faults, fractures and lineaments in a region of the southern Mexican Pacific coast. The results suggest that in the spatial sense the b-value of the Gutenberg-Richter law and the fractal dimension are positively correlated. We also suggest that D depends on the depth of the seismogenic zone.",
author = "F. Angulo-Brown and Ram{\'i}rez-Guzm{\'a}n, {A. H.} and E. Y{\'e}pez and A. Rudolf-Navarro and Pav{\'i}a-Miller, {C. G.}",
year = "1998",
month = "1",
day = "1",
language = "American English",
pages = "29--33",
journal = "Geofisica Internacional",
issn = "0016-7169",
publisher = "Universidad Nacional Autonoma de Mexico",

}

Angulo-Brown, F, Ramírez-Guzmán, AH, Yépez, E, Rudolf-Navarro, A & Pavía-Miller, CG 1998, 'Fractal geometry and seismicity in the Mexican subduction zone', Geofisica Internacional, pp. 29-33.

Fractal geometry and seismicity in the Mexican subduction zone. / Angulo-Brown, F.; Ramírez-Guzmán, A. H.; Yépez, E.; Rudolf-Navarro, A.; Pavía-Miller, C. G.

In: Geofisica Internacional, 01.01.1998, p. 29-33.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Fractal geometry and seismicity in the Mexican subduction zone

AU - Angulo-Brown, F.

AU - Ramírez-Guzmán, A. H.

AU - Yépez, E.

AU - Rudolf-Navarro, A.

AU - Pavía-Miller, C. G.

PY - 1998/1/1

Y1 - 1998/1/1

N2 - By means of the box counting method we calculate the fractal dimension D of the distribution of faults, fractures and lineaments in a region of the southern Mexican Pacific coast. The results suggest that in the spatial sense the b-value of the Gutenberg-Richter law and the fractal dimension are positively correlated. We also suggest that D depends on the depth of the seismogenic zone.

AB - By means of the box counting method we calculate the fractal dimension D of the distribution of faults, fractures and lineaments in a region of the southern Mexican Pacific coast. The results suggest that in the spatial sense the b-value of the Gutenberg-Richter law and the fractal dimension are positively correlated. We also suggest that D depends on the depth of the seismogenic zone.

UR - https://www.scopus.com/inward/record.uri?partnerID=HzOxMe3b&scp=0031869695&origin=inward

UR - https://www.scopus.com/inward/citedby.uri?partnerID=HzOxMe3b&scp=0031869695&origin=inward

M3 - Article

SP - 29

EP - 33

JO - Geofisica Internacional

JF - Geofisica Internacional

SN - 0016-7169

ER -

Angulo-Brown F, Ramírez-Guzmán AH, Yépez E, Rudolf-Navarro A, Pavía-Miller CG. Fractal geometry and seismicity in the Mexican subduction zone. Geofisica Internacional. 1998 Jan 1;29-33.